MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO PUMP; GWG

PENUMBRA, INC. APOLLO PUMP; GWG
Catalog Number APP1
Medical Device Problem Codes Aspiration Issue (2883); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2016-01891.
 
Event or Problem Description
The patient was undergoing a microneurosurgery procedure to treat an intracerebral hemorrhage (ich) using the apollo system.During the procedure, the physician noticed that the apollo wand (wand) was leaking from the connection point to the apollo generator (generator) and also from the rotating hemostasis valve (rhv).Therefore, the physician switched to a new wand.It was also noticed that the regulator knob on the apollo pump (pump) was not working properly and just spun around without much effect on the aspiration power.However, the procedure was still completed using the same pump.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the serial # was inadvertently reported as the lot # on the initial mfr report and is being corrected on this follow up #1 mfr report.Results: there was no visible damage to the apollo pump (pump).Conclusions: evaluation of the returned device revealed that the wand¿s rotating hemostasis valve (rhv) was leaking.The wand was connected to an apollo generator (generator) and during irrigation, a leak at the rhv was observed.The root cause of this failure could not be determined.Further evaluation of the returned devices revealed that the pump was functional.The pump was plugged in and powered on.The pump vacuum was able to be increased and decreased using the regulator knob without an issue.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
APOLLO PUMP
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6215857
Report Number3005168196-2016-01892
Device Sequence Number708615
Product Code GWG
UDI-Device Identifier00814548012711
UDI-Public00814548012711
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberAPP1
Device Lot NumberF62692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR